Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 9, NWS Jacksonville, FL

March 2, 2019Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 2, 2019, 2:34 PM EST for Alachua County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2019, 2:34 PM EST (19:34 UTC)
Expired
Mar 2, 2019, 3:15 PM EST
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:12 AM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Mar 2, 9:12 AM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 AM EST Sat Mar 2 2019

.UPDATE...Showers and scattered thunderstorms south of a cold
front are moving east across se Ga and the Suwannee Valley of n Fl
this morning. Another upper impulse in the fast westerly flow
aloft will produce the potential for isoalated strong to
marginally severe storms again today. Elevated morning instability
will become surface based as low levels warm. Amount of warming
and instability may be kept down as cloud cover and showers
increase this morning from the west. 12z Jax sounding shows
cooler mid level temps and higher CAPE values(MUCAPE~1200 J/kg)
than yesterday. Vertical speed shear is strong with 0-6 km shear
at 46 kts. Expect convection to strengthen by early afternoon with
potential for isolated hail and strong winds as the storms
develop south across ne Fl.

&&

.AVIATION...Showers and scattered thunderstorms will increase in
coverage with activity reaching SSI by 15z...the Jacksonville
terminals 17Z-20Z and SGJ and GNV 18z-21Z. Expect IFR conditions
in heavy showers with strong gusty winds til early evening.

&&

.MARINE...Light winds and seas today and tonight as frontal
boundary remains just north of the area with high pressure to the
south. Periods of showers and thunderstorms through early evening
will produce isolated areas of strong gusty winds with heavy
downpours as the storms move from west to east.

Rip Currents: Low risk this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  60  76  54 /  50  40  50  80
SSI  68  60  73  58 /  60  10  30  60
JAX  77  62  79  62 /  60  20  30  30
SGJ  76  61  78  64 /  70  20  20  20
GNV  80  62  81  64 /  70  10  10  40
OCF  81  62  82  64 /  20  10  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/

In the hours before

Special weather statement, Mar 2, 10:25 AM EST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1025 AM EST SAT MAR 2 2019

FLZ024-124-GAZ154-164>166-021615-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA-
Charlton GA-Coastal Camden GA-
1025 AM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...SOUTHEASTERN
GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 1115 AM EST...

* At 1024 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Race
  Pond to near St. George. Movement was east at 45 mph.

* Winds in excess of 40 mph possible with these storms along with
  heavy downpours.

* Locations impacted include...
  St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina
  Beach, Hilliard, Folkston, Woodbine, Callahan and Kings Bay Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 3067 8143 3046 8197 3092 8217 3120 8137
TIME...MOT...LOC 1524Z 257DEG 42KT 3092 8210 3051 8194

ZIBURA
Special weather statement, Mar 2, 1:26 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
126 PM EST SAT MAR 2 2019

FLZ022-030-031-035-036-021915-
Columbia FL-Union FL-Alachua FL-Bradford FL-Gilchrist FL-
126 PM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILCHRIST...NORTHERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTH CENTRAL UNION AND SOUTH
CENTRAL COLUMBIA COUNTIES UNTIL 215 PM EST...

* At 125 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over High Springs, or 13 miles
  southwest of Worthington Spring, moving east southeast at 25 mph.

* Winds in excess of 40 mph possible with this storm along with
  heavy downpours.

* Locations impacted include...
  Gainesville, Worthington Spring, Alachua, High Springs, Worthington
  Springs, Sampson, Gainesville Airport, Newberry, Waldo and La
  Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8285 2996 8250 2995 8222 2978 8211
      2965 8232 2964 8263
TIME...MOT...LOC 1825Z 304DEG 17KT 2981 8260

ZIBURA
Special weather statement, Mar 2, 2:16 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST SAT MAR 2 2019

FLZ031-036-022015-
Alachua FL-Bradford FL-
216 PM EST SAT MAR 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND SOUTHERN
BRADFORD COUNTIES UNTIL 315 PM EST...

* At 215 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Alachua, or 7 miles north of
  Gainesville, moving east at 15 mph.

* Small hail and winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Gainesville, Alachua, Hawthorne, University Of Florida, Rochelle,
  Orange Heights, Gainesville Airport, Newnans Lake, Waldo and
  Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2968 8255 2992 8236 2985 8205 2967 8206
      2954 8213
TIME...MOT...LOC 1915Z 270DEG 14KT 2979 8236

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:29 AM ESTSpecial Marine WarningJAX61 min
Mar 2, 10:11 AM ESTSpecial Marine WarningJAX94 min
Mar 2, 10:25 AM ESTSpecial Weather StatementJAXNassau50 min
Mar 2, 1:26 PM ESTSpecial Weather StatementJAXAlachua, Gilchrist49 min
Mar 2, 2:16 PM ESTSpecial Weather StatementJAXAlachua59 min
Mar 2, 3:05 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam40 min
Mar 2, 3:10 PM ESTAreal Flood AdvisoryJAXAlachua3 hr
Mar 2, 3:11 PM ESTAreal Flood AdvisoryJAXGilchrist2 hr
Mar 2, 3:46 PM ESTSevere Thunderstorm WarningJAXPutnam44 min
Mar 2, 4:04 PM ESTTornado WarningJAXPutnam26 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam45 min
Mar 2, 4:40 PM ESTSpecial Weather StatementJAXPutnam50 min
Mar 2, 5:15 PM ESTSpecial Weather StatementJAXFlagler45 min
Mar 2, 5:18 PM ESTSpecial Weather StatementJAXFlagler42 min
Mar 2, 5:58 PM ESTAreal Flood AdvisoryJAXClinch, Ware75 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.